MAUDE Adverse Event Report: PHILIPS ULTRASOUND, INC TRANSDUCER X8-2T

PHILIPS ULTRASOUND, INC TRANSDUCER X8-2T
Model Number 989605455171
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Return of the suspect transducer is anticipated.Evaluation of the transducer will be included in a follow up report upon its return and investigation completion.
 
Event or Problem Description
A customer reported an x8-2t model transducer had a partial loss of articulation during use.The procedure in progress was completed successfully with no negative patient outcome.There was no injury associated with this event.
 
Additional Manufacturer Narrative
Evaluation of the x8-2t model transducer confirmed the probe had lost its ability to articulate.A thorough functional and visual inspection revealed the steering cable used to create movement in the bending neck had pulled out of the distal ferrule.The distal ferrule is swaged or crimped onto the steering cable by the vendor, and the investigation concluded this process was performed incorrectly.A supplier change assessment (sca) has been initiated to increase the sample size for a destructive tensile strength test which will validate the ferrule swage and crimp in future manufacturing.Submission of a report does not constitute an admission that medical personnel, user facility, importer, distributor, manufacturer, or product caused or contributed to the event.

Brand Name
TRANSDUCER X8-2T
Common Device Name
TRANSDUCER
Manufacturer (Section D)
PHILIPS ULTRASOUND, INC
22100 bothell everett highway
bothell WA 98021
MDR Report Key10017640
Report Number3019216-2020-00025
Device Sequence Number2502644
Product Code ITX
UDI-Device Identifier00884838069718
UDI-Public(01)00884838069718
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K163120
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 04/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number989605455171
Device Lot NumberB3J4LK
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/10/2020
Supplement Date Received by Manufacturer04/10/2020
Initial Report FDA Received Date05/01/2020
Supplement Report FDA Received Date05/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1